MAUDE Adverse Event Report: AD-TECH MEDICAL INSTRUMENT CORP. CRANIAL DRILL BIT

AD-TECH MEDICAL INSTRUMENT CORP. CRANIAL DRILL BIT
Model Number DDK2-2.4-30X
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On july 6, 2020 ad-tech received information that a drill bit snapped in half while drilling during an seeg case using a rosa robot.It was reported that the trajectory was not at an angle and irrigation with saline was used.The drill bit was replaced with a new one and the case proceeded without further incident.The broken drill bit was received on july 10, 2020 and examination showed that it was broken in two pieces, with the breaking point at a fluted area approximately 4mm into the fluted area, about 35mm from the drilling tip.There were wear marks noted thoughout the broken pieces, particularly near the breaking point of the drill bit.An initial risk assessment was conducted for this issue.According to rmf-4031-2, rev.D, line iem d10, the potential harm of mechanical energy-damage to healthy tissue was identified.Additionally, rmf-4031, rev.D, line item u13 identifies the risk of function- delay of procedure as an additional, potential risk.In this case, the patient did not experience any harm as a result of the drill bit snapping and the case was able to proceed as planned, using a new drill bit.Further investigation is ongoing.
 
Event or Problem Description
On july 6, 2020, ad-tech medical was notified that a drill bit snapped in half while drilling, during an seeg case using a rosa robot.

Brand Name
CRANIAL DRILL BIT
Common Device Name
CRANIAL DRILL BIT
Manufacturer (Section D)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek, wi
MDR Report Key10370547
Report Number2183456-2020-00023
Device Sequence Number2642875
Product Code HBE
UDI-Device Identifier00841823101167
UDI-Public(01)00841823101167(17)211101(10)0135352726727728
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberDDK2-2.4-30X
Device Catalogue NumberDDK2-2.4-30X
Device Lot Number726727728
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1